MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPG-1X3"-STERILE- 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPG-1X3"-STERILE- 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-060
Medical Device Problem Code Extra Components (4067)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "pack of the neuro sponges was opened during case and counted.Count was 11, recounted, and count was 11 again.Removed from the field." deroyal industries, inc.Requested return of the device but it has not been received.A supplier corrective action request (scar) will be issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "pack of the neuro sponges was opened during case and counted.Count was 11, recounted, and count was 11 again.Removed from the field.".
 
Additional Manufacturer Narrative
A user facility reported, "pack of the neuro sponges was opened during case and counted.Count was 11, recounted, and count was 11 again.Removed from the field." deroyal industries, inc.Requested return of the device, but it was not able to be returned.Deroyal reviewed the work order of the device and no issues were found.An inventory check was also performed on one case of the neurosponges.No discrepancies were found.Because this is a purchased part, deroyal did not have a risk analysis to review.A complaint to sales ratio was conducted between (b)(6) 2023 to (b)(6) 2025 and found to be 0.002%.A supplier corrective action request (scar) will be issued to the supplier, medsorb dominicana, s.A.The supplier reviewed the device history record (dhr) and manufacturing process of the neuro sponges.The work orders for the lot provided were reviewed and no further nonconforming product was found.The product was not returned and there was no work in progress to review.While the root cause was not specifically able to be confirmed because the sample was not returned, it was likely that this malfunction occurred because of an undetected overfill caused by human error during manual counting.The supplier reviewed training records and all employees were adequately trained, however the issue was most likely due to human error in the counting.Root cause: while the root cause was not specifically able to be confirmed because the sample was not returned, it was likely that this malfunction occurred because of an undetected overfill caused by human error during manual counting.Corrective and preventive actions: because the root cause was unable to be confirmed, the actions taken were based on a potential root cause.This included refresher training for all relevant personnel to emphasize counting steps and visual aids.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPG-1X3"-STERILE- 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22029251
Report Number1060680-2025-00029
Device Sequence Number15484583
Product Code EFQ
UDI-Device Identifier50749756037780
UDI-Public50749756037780
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-060
Device Lot Number23071617
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown